Minimal systems and distributionally scrambled sets
Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 3, p. 401-439

In this paper we investigate numerous constructions of minimal systems from the point of view of ( 1 , 2 )-chaos (but most of our results concern the particular cases of distributional chaos of type 1 and 2). We consider standard classes of systems, such as Toeplitz flows, Grillenberger K-systems or Blanchard-Kwiatkowski extensions of the Chacón flow, proving that all of them are DC2. An example of DC1 minimal system with positive topological entropy is also introduced. The above mentioned results answer a few open problems known from the literature.

DOI : https://doi.org/10.24033/bsmf.2631
Classification:  37B05,  37B40,  37B10
Keywords: chaotic pair, scrambled set, Mycielski set, distributional chaos, Li-Yorke chaos, filter
@article{BSMF_2012__140_3_401_0,
     author = {Oprocha, Piotr},
     title = {Minimal systems and distributionally scrambled sets},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {140},
     number = {3},
     year = {2012},
     pages = {401-439},
     doi = {10.24033/bsmf.2631},
     zbl = {1278.37013},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2012__140_3_401_0}
}
Oprocha, Piotr. Minimal systems and distributionally scrambled sets. Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 3, pp. 401-439. doi : 10.24033/bsmf.2631. http://www.numdam.org/item/BSMF_2012__140_3_401_0/

[1] R. L. Adler, A. G. Konheim & M. H. Mcandrew - « Topological entropy », Trans. Amer. Math. Soc. 114 (1965), p. 309-319. | MR 175106 | Zbl 0127.13102

[2] E. Akin - « Lectures on Cantor and Mycielski sets for dynamical systems », in Chapel Hill Ergodic Theory Workshops, Contemp. Math., vol. 356, Amer. Math. Soc., 2004, p. 21-79. | MR 2087588 | Zbl 1064.37015

[3] F. Balibrea, B. Schweizer, A. Sklar & J. Smítal - « Generalized specification property and distributional chaos », Internat. J. Bifur. Chaos Appl. Sci. Engrg. 13 (2003), p. 1683-1694, Dynamical systems and functional equations (Murcia, 2000). | MR 2015618 | Zbl 1056.37006

[4] F. Balibrea & J. Smítal - « Strong distributional chaos and minimal sets », Topology Appl. 156 (2009), p. 1673-1678. | MR 2521703 | Zbl 1175.37034

[5] F. Balibrea, J. Smítal & M. Štefánková - « The three versions of distributional chaos », Chaos Solitons Fractals 23 (2005), p. 1581-1583. | MR 2101573 | Zbl 1069.37013

[6] J. Banks - « Regular periodic decompositions for topologically transitive maps », Ergodic Theory Dynam. Systems 17 (1997), p. 505-529. | MR 1452178 | Zbl 0921.54029

[7] F. Blanchard, B. Host & S. Ruette - « Asymptotic pairs in positive-entropy systems », Ergodic Theory Dynam. Systems 22 (2002), p. 671-686. | MR 1908549 | Zbl 1018.37005

[8] F. Blanchard & J. Kwiatkowski - « Minimal self-joinings and positive topological entropy. II », Studia Math. 128 (1998), p. 121-133. | MR 1490816 | Zbl 0909.54034

[9] T. Downarowicz - « Survey of odometers and Toeplitz flows », in Algebraic and topological dynamics, Contemp. Math., vol. 385, Amer. Math. Soc., 2005, p. 7-37. | MR 2180227 | Zbl 1096.37002

[10] H. Furstenberg - « Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation », Math. Systems Theory 1 (1967), p. 1-49. | MR 213508 | Zbl 0146.28502

[11] -, Recurrence in ergodic theory and combinatorial number theory, Princeton Univ. Press, 1981. | MR 603625 | Zbl 0459.28023

[12] C. Grillenberger - « Constructions of strictly ergodic systems. I. Given entropy », Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 25 (1972/73), p. 323-334. | MR 340544 | Zbl 0253.28004

[13] -, « Constructions of strictly ergodic systems. II. K-Systems », Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 25 (1972/73), p. 335-342. | MR 340545 | Zbl 0253.28005

[14] C. Grillenberger & P. Shields - « Construction of strictly ergodic systems. III. Bernoulli systems », Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 33 (1975/76), p. 215-217. | MR 396908 | Zbl 0348.60046

[15] L. He & C. Liu - « Invariant measures and uniform positive entropy property for inverse limits », Appl. Math. J. Chinese Univ. Ser. B 14 (1999), p. 265-272, A Chinese summary appears in Gaoxiao Yingyong Shuxue Xuebao Ser. A 14 (1999), no. 3, 367. | MR 1713534 | Zbl 0944.28015

[16] W. Huang & X. Ye - « Devaney's chaos and 2-scattering imply Li-Yorke's chaos », Topology 117 (2002), p. 259-272. | MR 1874089 | Zbl 0997.54061

[17] W. Huang, S. Shao & X. Ye - « Mixing via sequence entropy », in Algebraic and topological dynamics, Contemp. Math., vol. 385, Amer. Math. Soc., 2005, p. 101-122. | MR 2180232 | Zbl 1103.37002

[18] W. Huang & X. Ye - « A local variational relation and applications », Israel J. Math. 151 (2006), p. 237-279. | MR 2214126 | Zbl 1122.37013

[19] D. Kerr & H. Li - « Independence in topological and C * -dynamics », Math. Ann. 338 (2007), p. 869-926. | MR 2317754 | Zbl 1131.46046

[20] P. Kurka - Topological and symbolic dynamics, Cours Spécialisés, vol. 11, Soc. Math. France, 2003. | MR 2041676 | Zbl 1038.37011

[21] T. Y. Li & J. A. Yorke - « Period three implies chaos », Amer. Math. Monthly 82 (1975), p. 985-992. | MR 385028 | Zbl 0351.92021

[22] G. Liao & L. Wang - « Almost periodicity and distributional chaos », in Foundations of computational mathematics (Hong Kong, 2000), World Sci. Publ., River Edge, NJ, 2002, p. 189-210. | MR 2021982 | Zbl 1010.37019

[23] P. Oprocha - « Distributional chaos revisited », Trans. Amer. Math. Soc. 361 (2009), p. 4901-4925. | MR 2506431 | Zbl 1179.37017

[24] -, « Weak mixing and product recurrence », Ann. Inst. Fourier 60 (2010), p. 1233-1257. | Numdam | MR 2722240 | Zbl 1203.37026

[25] P. Oprocha & M. Štefánková - « Specification property and distributional chaos almost everywhere », Proc. Amer. Math. Soc. 136 (2008), p. 3931-3940. | MR 2425733 | Zbl 1159.37004

[26] P. Oprocha & P. Wilczyński - « Distributional chaos via semiconjugacy », Nonlinearity 20 (2007), p. 2661-2679. | MR 2361250 | Zbl 1131.37017

[27] R. Pikuła - « On some notions of chaos in dimension zero », Colloq. Math. 107 (2007), p. 167-177. | MR 2284159 | Zbl 1130.37327

[28] B. Schweizer, A. Sklar & J. Smítal - « Distributional (and other) chaos and its measurement », Real Anal. Exchange 26 (2000/01), p. 495-524. | MR 1844132 | Zbl 1012.37022

[29] B. Schweizer & J. Smítal - « Measures of chaos and a spectral decomposition of dynamical systems on the interval », Trans. Amer. Math. Soc. 344 (1994), p. 737-754. | MR 1227094 | Zbl 0812.58062

[30] A. Sklar & J. Smítal - « Distributional chaos on compact metric spaces via specification properties », J. Math. Anal. Appl. 241 (2000), p. 181-188. | MR 1739200 | Zbl 1060.37012

[31] F. Tan & J. Xiong - « Chaos via Furstenberg family couple », Topology Appl. 156 (2009), p. 525-532. | MR 2492300 | Zbl 1161.37019

[32] S. Williams - « Toeplitz minimal flows which are not uniquely ergodic », Z. Wahrsch. Verw. Gebiete 67 (1984), p. 95-107. | MR 756807 | Zbl 0584.28007